Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 188, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 26, 2002, 6:16 PM CDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2002, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 26, 2002, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:18 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 26, 3:18 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 318 PM CDT FRI JUL 26 2002 HEAT AND HUMIDITY MAIN CONCERNS THIS FORECAST... BOUNDARY NEAR THE NEBRASKA BORDER THIS AFTERNOON LIFTING SLOWLY NORTHWARD. BOUNDARY WILL LIKELY FOCUS THUNDERSTORMS NEAR THE NEBRASKA BORDER BY EARLY EVENING. WILL KEEP A CHANCE FOR THUNDERSTORMS GOING THERE AND SLIGHT CHANCE FOR THE NEXT COUPLE OF ROWS OF COUNTIES. WAVE MOVING ACROSS EASTERN COLORADO ON PROFILERS WILL CONTINUE EASTERLY ACROSS NEBRASKA TONIGHT. THIS MAY HELP TO KEEP THUNDERSTORMS GOING OVERNIGHT WHICH MAY SLIP SOUTH INTO NORTHERN KANSAS. 700-500 MB TROF TO MOVE ACROSS CWA SATURDAY MORNING SO WILL LEAVE A SLIGHT CHANCE FOR SHOWERS. THERMAL BOUNDARIES MAY BE PRESENT ACROSS THE CWA SATURDAY AND MAY PROVIDE FOCUS IN THE AFTERNOON. THUS WILL MENTION A SLIGHT CHANCE FOR THE AFTERNOON/EVENING AS WELL. SHORTWAVE MOVING ON SHORE OUT WEST IS FORECAST TO MOVE ACROSS KANSAS ON SUNDAY AND SUNDAY NIGHT. BEST CHANCE LOOKS LIKE SUNDAY NIGHT INTO MONDAY AS FRONTAL BOUNDARY MOVES THOUGH. REST OF THE WEEK LOOKING DRY WITH A RETURN OF HOT WEATHER BY THE END OF THE WEEK. RIDGE BUILDS INTO THE CENTRAL PLAINS AND CRANKS UP THE HEAT. TEMPERATURES ON SATURDAY MAY BE DICTATED BY AMOUNT OF CLOUDS, BUT SHOULD STILL REACH THE LOW 100S MOST PLACES. HEAT INDICES WILL STAY UP TONIGHT NEAR 80 WITH 105 TO 110 EXPECTED ON SATURDAY AFTERNOON. WILL ISSUE A HEAT ADVISORY FOR MOST OF THE EASTERN HALF OF THE CWA. .TOP...HEAT ADVISORY THROUGH SATURDAY MAINLY SOUTH OF A LINE FROM MINNEAPOLIS TO CLAY CENTER TO HORTON.
In the hours before
Special weather statement, Jul 26, 12:45 PM CDT, 5 hours 31 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-262200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1245 PM CDT FRI JUL 26 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT, MAINLY ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT, MAINLY ALONG AND TO THE NORTH OF INTERSTATE 70. THUNDERSTORMS COULD DEVELOP ALONG A BOUNDARY WHICH IS SITUATED FROM NEAR CONCORDIA TO NEAR HIAWATHA. ANY THUNDERSTORMS THAT ARE ABLE TO FORM SHOULD ONCE AGAIN DEVELOP EXPLOSIVELY, SIMILAR TO YESTERDAY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREAT. THE THUNDERSTORMS FROM LAST NIGHT HAVE CREATED A BOUNDARY. THIS BOUNDARY WAS LOCATED FROM NEAR CONCORDIA TO NEAR HIAWATHA THIS AFTERNOON. STRONG DAYTIME HEATING WILL COMBINE WILL PLENTY OF LOW LEVEL MOISTURE TO CREATE AN UNSTABLE ATMOSPHERE. HOWEVER THUNDERSTORM DEVELOPMENT WILL HAVE TO OVERCOME A CAP IN THE ATMOSPHERE. THUNDERSTORMS THAT DO DEVELOP SHOULD FORM ALONG THE BOUNDARY. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:14 PM CDT | Severe Thunderstorm Warning | TOP | 31 min | |
| Jul 25, 7:31 PM CDT | Severe Thunderstorm Warning | TOP | 29 min | |
| Jul 25, 8:01 PM CDT | Severe Thunderstorm Warning | TOP | 44 min | |
| Jul 25, 8:16 PM CDT | Severe Thunderstorm Warning | TOP | 44 min | |
| Jul 26, 6:21 PM CDT | Severe Thunderstorm Warning | TOP | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.